MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A mannkind v-go trainer advised that the family member of a v-go patient called to report that the patient's v-go was changed last night with a new device and the patient's blood sugar started dropping.The patient was given juice but blood sugar did not improve.Device was removed from patient and blood sugar did not improve.911 was called and patient was taken to emergency room.It was reported that the patient's blood sugar was around the 40's.The v-go trainer did say they notified the patient's healthcare professional (hcp).It was reported that the device was available for return to the manufacturer for evaluation.However, to date, the device has not been returned.
 
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor spoke to v-go trainer and the patient's family member regarding the above complaint.The patient started using the v-go 20 with novolog insulin on (b)(6).Prior to v-go the patient was on 35 units of lantus daily.She checks her glucose levels via finger stick 4-5 times daily.She eats three small meals a day.She was to give 3 clicks per meal, but was only giving one or two clicks.She had covid earlier this year, which lasted 3 weeks and caused a heart attack and congestive heart failure (chf).She changes her device every evening at 8pm which is her bedtime.On the evening of (b)(6) at around 10pm; she called her daughter into her bedroom stating she didn't feel well.The patient was sweating and confused.When her glucose was checked it was 44.She was given juice and candy and the recheck of her glucose had dropped to 42.At that point the daughter removed the v-go device and gave coke and more candy.Her glucose continued to drop down to 40.The squad (ambulance) was called, and the patient was treated by them which then brought her glucose up to 60.Because of her glucose levels and her heart condition the squad decided to transport her to the emergency room (er).Upon arrival at the hospital her sugar rose to 100.She was admitted for observation due to her hypoglycemia and her chf.On the night of the event, she had changed her device at 8pm; she had not given any dinner clicks.She placed it on her abdomen.The daughter saved the device in question and noted that the insulin window showed that half of the insulin was gone after wearing the device for only two hours.However, to date the device has not been returned.The patient has been discharged and is to follow up with her endocrinologist.She is no longer using the v-go device.This is a serious adverse event.It is possible that the device contributed to the event.
 
Additional Manufacturer Narrative
Device evaluation: one device was received and evaluated for the grey indicator moving too fast complaint.Device#: (b)(6) was received and inspected.The device exhibited no anomalies that could contribute to the reported event.Product engineering verified that the device performed as intended, and the reported event could not be confirmed.The complaint about this device could not be confirmed.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key16931258
Report Number1226572-2023-00038
Device Sequence Number12442421
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)250720(10)FG222106
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/25/2025
Device Model NumberV-GO 20
Device Catalogue Number8560-9400-03
Device Lot NumberVG222050C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age87 YR
Patient SexFemale